MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. FORTILINK-C IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. FORTILINK-C IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 65-C-INSERTER
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on 11/15/2024.It was reported that the proximal portion of a system inserter handle separated from the body of the instrument while being used.There were no known patient complications associated with this complaint, the surgical procedure was successfully completed by placing the system implant with an alternate available instrument.An rma# was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 12/11/2024.
 
Additional Manufacturer Narrative
A visual assessment of the returned system inserter showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The proximal portion of the instrument handle was partially unthreaded from the instrument body as reported.A functionality assessment determined the proximal portion of the instrument handle rotated independently of the attached handle component.The proximal portion of the handle is intended to be epoxied and retained within the instrument body.A dhr review was performed for the system inserter lot and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 2/08/2018.It may be possible for the proximal portion of the system inserter handle to be separated from the instrument body if the component was unthreaded.The handle component could be unthreaded from the body of the instrument if the adhesive used did not maintain adhesion.There appeared to be remnants of adhesive present on the threading of the separated instrument components.The root cause of this complaint is the adhesive used to connect the inserter components did not maintain adhesion as intended.There have not been any other complaints of similar nature for the system inserter with separated components.The manufacturer will continue to monitor for reports of non-functional instruments and perform complaint investigations as appropriate.

Brand Name
FORTILINK-C IBF SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key20920167
Report Number3005031160-2024-00041
Device Sequence Number5092975
Product Code ODP
UDI-Device Identifier00846468080228
UDI-Public00846468080228
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number65-C-INSERTER
Device Lot Number304900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown